Nebraska, 2006

Tornado and Damaging Wind in Nebraska, July 26, 2006

July 26, 2006 · NWS LBF · 2 events in 1 county or zone

1 tornado, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 26, 1:19 PM CST, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 26, 1:19 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
219 PM CDT WED JUL 26 2006

.DISCUSSION...
THE WRF AND TO A CERTAIN EXTENT THE GFS CONT TO FCST MCS DEVELOPMENT
THIS AFTN AND TONIGHT. REMOTE SENSORS...SATELLITE AND RADAR...
INDICATE A SHORT WAVE PROGRESSING EAST THRU WY. THE FCST FOLLOWS THE
12Z WRF WHICH PRODUCES A BEEFY 1+ INCH RAINFALL MCS TRAVERSING CNTL
ZONES LATE THIS AFTN AND THIS EVENING. PRESUMABLY THE RAIN IS NEARLY
OVER BY 06Z.

THE WRF AND GFS ARE CLOSE THRU 84 HRS. MOST OF THE VERY HOT H7
TEMPS...AS HIGH AS 20C...IN WY ARE POISED TO MOVE TOWARD SD AND NRN
NEB. SO THE FCST USES THE 2M WRF TEMPS WHICH HAS THE WARMEST TEMPS
100+F ACROSS NRN ZONES AND COOLER 90S TO NEAR 100 OVER CNTL AND SRN
ZONES. THIS IS IN EXCELLENT AGREEMENT WITH THE MAV GUIDANCE.

AFTER TONIGHT...NO OTHER RAINFALL IS FCST THRU DAY 7...NONE IS
INDICATED BY THE GFS TUES AND WEDS. THIS IS THE POST FRONTAL PERIOD
OF THE FCST WHERE TEMPS SLIDE BACK TO THE UPPER 80S TO NEAR 90 FOR
HIGHS. H7 TEMPS COOL BELOW THE CRITICAL 12C LEVEL FOR MCS
DEVELOPMENT BUT THE GFS IS DRY.

THE PROTRACTED HEAT WAVE WILL CONTINUE THRU MONDAY WITH HIGHEST
TEMPS NORTH. THIS IS BECAUSE THE SFC LOW IS FAVORING ND AND NRN SD
AND ANY COLD FRONT WONT MAKE IT INTO NEB AT THIS POINT. THE VERY
WARMEST TEMPS WILL BE OVER SD.

&&

.FIRE WEATHER...
AFTN RH BELOW 20 PERCENT IS LIKELY FRIDAY ACROSS NRN ZONES. DRY
LIGHTNING POTENTIAL WILL BE CLOSELY MONITORED. WINDS AND GUSTS ARE
EXPECTED TO BE BELOW 25 MPH.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

CDC
Hazardous weather outlook, Jul 26, 2:45 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT WED JUL 26 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-271200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
345 PM CDT WED JUL 26 2006 /245 PM MDT WED JUL 26 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS A MAJORITY OF THE
OUTLOOK AREA THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED BUT A FEW ISOLATED STORMS MAY BE CAPABLE OF PRODUCING
QUARTER SIZE HAIL OR WIND GUSTS UP TO 60 MPH BEFORE SUNSET. THE
MAIN THREAT AREA IS SOUTHWEST OF A VALENTINE TO BURWELL LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS ARE EXPECTED IN CENTRAL AND NORTH CENTRAL
NEBRASKA THURSDAY AFTERNOON AND EVENING. AGAIN...THE CLOUDS WILL
HAVE HIGH BASES AND LIGHTNING IS THE BIGGEST THREAT. AS BEFORE...
IGNITION OF GRASSLANDS BY THE LIGHTNING IS POSSIBLE THURSDAY
AFTERNOON AND EVENING.

IN ADDITION...EXTREMELY HOT AFTERNOON TEMPERATURES ARE EXPECTED
FRIDAY THROUGH MONDAY WITH MOST DAYTIME HIGH TEMPERATURES AT OR
ABOVE 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

The radar

The North Platte radar (KLNX), 112 km away, was scanning. The volume nearest the first event began at 22:00 UTC.

Open the radar archive at this moment

Event by event

1 tornado, 1 thunderstorm wind. Local standard time, as filed.

Tornado, Lincoln

When
July 26, 4:00 PM CST to 4:05 PM CST
Where
Lincoln County, 11 mi SSE of Sutherland
Rating
F0
Path length
1.5 mi
Path width
20 yd
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
41.017, -101.050

A small tornado touched down over open rangeland destroying 65 yards of fence.

Thunderstorm Wind, Lincoln

When
July 26, 4:57 PM CST
Where
Lincoln County, North Platte Arpt
Measured
57 kt (66 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.133, -100.717

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyThe tornado archive for Nebraska, 2006Warnings in Nebraska, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519436, 5519437.